Posted by: Katherine | 2012-09-28

Herbal meds

I have been through a rather heartbreaking break-up and am finding it difficult to focus and get on with work etc. I had some herbal tranquilisers that I found at Clicks and they helped for a day or so to the take the edge off, as well as rescue tablets and Tissue salts for anxiety. I have been struggling to sleep and am still very upset. The pharmasist I saw yesterday suggested I try St John''s Wart to help me relax and cope better. I was just wondering how safe this supplement is as I have heard some strange things about it, such as that your skin turns green from sun exposure? Not too sure how severe that is! Aslo I am on medictaion to help lower my cholesterol and I am on medication for hyperacidity (Nexium). Will this herbal supplement interfere with these medications at all/
Thank-you for your time

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


St John's Wart does have interactions with prescription medication and I therefore, suggest that you do not use it. Rather consult your doctor for a prescription for an antidepressant, like Cilift. This product has a good safety profile and is used to treat mild depression and anxiety disorder.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.